Alert archive / Alabama / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 14, NWS Mobile, AL

February 25, 2007Choctaw County, Clarke County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Feb 25, 2007, 1:20 AM CST for Choctaw County, Clarke County, Alabama. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 25, 2007, 1:20 AM CST (07:20 UTC)
Expired
Feb 25, 2007, 2:00 AM CST
In force
40 min
Issued by
NWS Mobile, AL
Area
Counties, with a storm outline in the text

Counties Choctaw County, AL, Clarke County, AL

The radar

The Mobile radar (KMOB), 135 km from the middle of the area, began a volume at 07:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 24, 7:52 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 7.3 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2007-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2007-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 253 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1707 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
253 m²/s²
0-3 km storm-relative helicity
590 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 250721
SVRMOB
ALC023-025-250800-
/O.NEW.KMOB.SV.W.0014.070225T0720Z-070225T0800Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
120 AM CST SUN FEB 25 2007

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CHOCTAW COUNTY IN SOUTHWEST ALABAMA...
  NORTHERN CLARKE COUNTY IN SOUTHWEST ALABAMA...
  THIS INCLUDES THE CITY OF GROVE HILL...

* UNTIL 200 AM CST

* AT 112 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM GILBERTOWN TO 10 MILES
  SOUTHWEST OF SILAS...OR ALONG A LINE EXTENDING FROM 15 MILES SOUTH
  OF BUTLER TO 10 MILES EAST OF WAYNESBORO...AND MOVING NORTHEAST AT
  55 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  WOMACK HILL AND BLADON SPRINGS BY 125 AM CST...
  WOODS BLUFF AND SERVICE BY 130 AM CST...
  COFFEEVILLE...WEST BEND AND MORVIN BY 135 AM CST...
  HOLTAMVILLE BY 140 AM CST...
  OPINE BY 145 AM CST...
  GROVE HILL BY 150 AM CST...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST SUNDAY MORNING FOR
SOUTHWESTERN ALABAMA.

LAT...LON 3189 8768 3187 8763 3183 8762 3183 8754
      3169 8757 3169 8780 3171 8782 3173 8844
      3200 8833 3200 8768

$$
3 follow-up statements
000 
WWUS54 KMOB 250736
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
135 AM CST SUN FEB 25 2007

ALC023-025-250800-
/O.CON.KMOB.SV.W.0014.000000T0000Z-070225T0800Z/
CLARKE AL-CHOCTAW AL-
135 AM CST SUN FEB 25 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CST
FOR SOUTHEASTERN CHOCTAW AND NORTHERN CLARKE COUNTIES...

AT 129 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS 
WERE LOCATED ALONG A LINE EXTENDING FROM MORVIN TO SILAS...MOVING 
NORTHEAST AT 55 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  WEST BEND...HOLTAMVILLE AND COFFEEVILLE BY 140 AM CST...
  OPINE AND BASHI BY 150 AM CST...
  CHILTON AND TALLAHATTA SPRINGS BY 155 AM CST...
  SHAWNEE...PEACOCK AND FULTON BY 200 AM CST...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST SUNDAY MORNING FOR
SOUTHWESTERN ALABAMA.

LAT...LON 3189 8768 3187 8763 3183 8762 3183 8752
      3173 8753 3172 8839 3201 8814 3200 8768

$$
000 
WWUS54 KMOB 250746
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
146 AM CST SUN FEB 25 2007

ALC023-250756-
/O.CAN.KMOB.SV.W.0014.000000T0000Z-070225T0800Z/
CHOCTAW AL-
146 AM CST SUN FEB 25 2007

...THE SEVERE THUNDERSTORM WARNING FOR CHOCTAW COUNTY IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST SUNDAY MORNING FOR
SOUTHWESTERN ALABAMA.

LAT...LON 3189 8768 3187 8763 3183 8762 3183 8752
      3173 8753 3171 8807 3183 8815 3200 8804
      3200 8768

$$

ALC025-250800-
/O.CON.KMOB.SV.W.0014.000000T0000Z-070225T0800Z/
CLARKE AL-
146 AM CST SUN FEB 25 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CST
FOR NORTHERN CLARKE COUNTY...

AT 137 AM CST...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
HOLTAMVILLE TO WEST BEND...OR ALONG A LINE EXTENDING FROM 18 MILES
EAST OF BUTLER TO 22 MILES WEST OF GROVE HILL...MOVING EAST AT 30
MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  SHAWNEE...THOMASVILLE...CHILTON AND RURAL BY 200 AM CST...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST SUNDAY MORNING FOR
SOUTHWESTERN ALABAMA.

LAT...LON 3189 8768 3187 8763 3183 8762 3183 8752
      3173 8753 3171 8807 3183 8815 3200 8804
      3200 8768

$$
000 
WWUS54 KMOB 250800
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
200 AM CST SUN FEB 25 2007

ALC025-250810-
/O.EXP.KMOB.SV.W.0014.000000T0000Z-070225T0800Z/
CLARKE AL-
200 AM CST SUN FEB 25 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CLARKE COUNTY EXPIRED
AT 200 AM CST...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST SUNDAY MORNING FOR
SOUTHWESTERN ALABAMA.

LAT...LON 3189 8768 3187 8763 3183 8762 3183 8752
      3173 8753 3171 8807 3183 8815 3200 8804
      3200 8768

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 9:15 PM CST, 4 hours 5 minutes earlier.

Area forecast discussion, Feb 24, 9:15 PM CST, 4 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
915 PM CST SAT FEB 24 2007

.UPDATE...HAVE UPDATED THE WIND ADVISORY TO EXTEND IT THROUGH 6 AM
TOMORROW MORNING. THE PRESSURE GRADIENT ACROSS THE AREA WILL
CONTINUE TO INCREASE TONIGHT AHEAD OF THE COLD FRONT AND CONTINUE
THROUGH THE EARLY MORNING HOURS BEFORE DECREASING LATE SUNDAY
MORNING. THE MOBILE WSR-88D VAD WIND PROFILE (VWP) INDICATES WINDS
OF 40 TO 45 KNOTS AT 1 KFT AND THIS WILL CONTINUE TO MIX TO THE
SURFACE TONIGHT ESPECIALLY AS THE CONVECTION (AND TIGHTER GRADIENT)
GETS CLOSER TONIGHT. THIS WILL CONTINUE TO PRODUCE SUSTAINED WINDS IN
THE 15 TO 25 MPH RANGE WITH GUSTS TO AROUND 35 MPH. NPW ALREADY OUT
AND THE NEW ZONE FORECASTS ARE FORTHCOMING. /13

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY UNTIL 6 AM SUNDAY FOR THE FOLLOWING ZONES:
     BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
     CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...
     MONROE...UPPER BALDWIN...UPPER MOBILE...WASHINGTON...AND
     WILCOX.

FL...WIND ADVISORY UNTIL 6 AM SUNDAY FOR THE FOLLOWING ZONES: COASTAL
     ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...INLAND
     ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.

MS...WIND ADVISORY UNTIL 6 AM SUNDAY FOR THE FOLLOWING ZONES:
     GEORGE...GREENE...PERRY...STONE...AND WAYNE.

GM...SMALL CRAFT ADVISORY UNTIL 3 PM SUNDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
     COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
     NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL FROM
     20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS
     FROM 20 TO 60 NM.

&&

13/JC
Hazardous weather outlook, Feb 24, 1:35 PM CST, 11 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
135 PM CST SAT FEB 24 2007

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079-
251200-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
MOBILE BAY-BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-
CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-
GEORGE-GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
135 PM CST SAT FEB 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA
PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SEVERE WEATHER POTENTIAL ACROSS THE AREA TONIGHT AS A
STRONG LOW PRESSURE CENTER OVER KANSAS MOVES TOWARD THE GREAT LAKES
REGION THROUGH TONIGHT.  THE STORM PREDICTION CENTER HAS THE ENTIRE
REGION OUTLOOKED FOR A SLIGHT CHANCE OF SEVERE THUNDERSTORMS
TONIGHT. WE ARE EXPECTING A SQUALL LINE WITH ISOLATED SEVERE
THUNDERSTORMS TO BE APPROACHING THE INLAND SOUTHEAST MISSISSIPPI
COUNTIES DURING THE EARLY EVENING...THEN MOVE INTO SOUTHWEST ALABAMA
AROUND MIDNIGHT AND ACROSS THE WESTERN FLORIDA PANHANDLE AND
ADJACENT ALABAMA COUNTIES BETWEEN 2 AND 4 AM. THE PRIMARY THREAT
WILL BE DAMAGING WINDS AND ISOLATED LARGE HAIL ASSOCIATED WITH THE
SQUALL LINE...BUT ISOLATED TORNADOES ARE POSSIBLE...GENERALLY OVER
THE INLAND SECTIONS...ROUGHLY NORTH OF A NEW AUGUSTA...MONROEVILLE
TO ANDALUSIA LINE...ALTHOUGH ANY SEVERE STORMS CAN PRODUCE A
TORNADO.

THE SEVERE WEATHER WILL LIKELY OCCUR FROM MID EVENING TO LATE
NIGHT...WHEN MOST RESIDENTS ARE SLEEPING.  A GOOD REASON TO HAVE A
WEATHER RADIO THAT CAN BE PROGRAMMED TO WAKE YOU UP IN THE EVENT A
WARNING IS ISSUED FOR YOUR AREA.

A WIND ADVISORY HAS BEEN ISSUED FOR THE ENTIRE AREA THIS AFTERNOON
THROUGH LATE TONIGHT FOR SUSTAINED WINDS OF 15 TO 25 MPH AND
FREQUENT GUST TO 30 MPH OR MORE.

A SMALL CRAFT ADVISORY IS ALSO IN EFFECT FOR SUSTAINED WINDS OF 20
KNOTS OR MORE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH NEXT THROUGH NEXT FRIDAY...

THE PROBABILITY OF HAZARDOUS WEATHER IS LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS AND STORM SPOTTERS WILL LIKELY BE
REQUIRED TONIGHT.

In the hours before

Special weather statement, Feb 24, 10:41 PM CST, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1041 PM CST SAT FEB 24 2007

ALZ051>054-MSZ067-075-076-250530-
WASHINGTON-CLARKE-WILCOX-CHOCTAW-PERRY-GREENE-WAYNE-
INCLUDING THE CITIES OF...LEAKESVILLE...NEW AUGUSTA...WAYNESBORO...
BUTLER...CHATOM AND GROVE HILL...
1041 PM CST SAT FEB 24 2007

...A LINE OF STRONG TO SEVERE THUNDERSTORMS IS APPROACHING FROM THE
WEST...

...A TORNADO WATCH REMAINS IN EFFECT THROUGH 3 AM FOR
WASHINGTON...CLARKE...WILCOX...CHOCTAW...PERRY...GREENE AND WAYNE
COUNTIES...

AT 1040 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG TO SEVERE THUNDERSTORMS EXTENDING FROM NEAR MCCOMB TO JUST
EAST OF MERIDIAN.  THIS LINE OF STORMS IS MOVING EAST AT 25 MPH WITH
STORMS MOVING UP THE LINE AT A MUCH FASTER RATE...TO THE NORTHEAST
AT 50 MPH.

FORECASTERS CONTINUE TO SEE HIGH AMOUNTS OF WIND SHEAR ACROSS SOUTH
MISSISSIPPI AND SOUTH ALABAMA AHEAD OF THIS LINE OF SEVERE STORMS.
THAT MEANS THERE IS AN INCREASED RISK OF TORNADOES DEVELOPING ALONG
AND AHEAD OF THE LINE AS IT CONTINUES MOVING TO THE EAST ACROSS
SOUTHEAST MISSISSIPPI AND OVER INTERIOR SOUTHWEST ALABAMA THROUGH
THE PRE-DAWN HOURS.  IN ADDITION TO THE RISK OF TORNADOES...THESE
STORMS WILL BE CAPABLE OF PRODUCING DAMAGING STRAIGHT LINE WINDS AND
LARGE HAIL AS THEY MOVE EAST ACROSS THE AREA LATE TONIGHT.

PERSONS ACROSS INTERIOR SOUTHEAST MISSISSIPPI AND INTERIOR SOUTHWEST
ALABAMA SHOULD KEEP CLOSE WATCH ON THE WEATHER TONIGHT.  THOSE WHO
HAVE A NOAA ALL HAZARDS WEATHER RADIO SHOULD MAKE SURE IT IS TURNED
ON...IN THE ALERT MODE SETTING...BEFORE GOING OFF TO BED.  HAVE A
PLAN TO QUICKLY FIND A PLACE OF SHELTER SHOULD A SEVERE WEATHER
WARNING BE ISSUED FOR YOUR AREA TONIGHT.

AGAIN...A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST SUNDAY
MORNING FOR PORTIONS OF SOUTHEAST MISSISSIPPI AND INTERIOR SOUTHWEST
ALABAMA.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 25, 12:07 AM CSTSevere Thunderstorm WarningMOBChoctaw38 min
Feb 25, 2:09 AM CSTSevere Thunderstorm WarningMOBWilcox38 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.